MAUDE Adverse Event Report: COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G33017
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Pain (1994); Perforation of Vessels (2135); Anxiety (2328); Depression (2361)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous medwatch report was submitted by william cook europe under manufacturer report reference# (b)(6).Additional information provided determined that this device was manufactured by cook inc.With the submission of this initial medwatch report, cook inc.Informs that all future submissions regarding this complaint will be handled under the manufacturer report reference # referenced in g8 of this initial medwatch report.Blank fields on this form indicate the information is unknown or unavailable.Investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava (vc) perforation, tilt, anxiety, fear, depression, pain.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported anxiety, fear, depression, and pain are directly related to the filter and unable to identify a corresponding failure mode at this point in time.A total of 20 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information is alleged: the patient received a gunther tulip inferior vena cava (ivc) filter on (b)(6)2010.Approximately 10 years and 11 months later the patient underwent a computed tomography scan.The scan revealed the ivc filter is tilted posteriorly and medially and the hook contacts the ivc wall.All the struts of the ivc filter perforate the ivc up to 15mm.One (1) anterior strut perforates the ivc wall 13mm and resides within the soft tissues.One (1) medial strut perforates the ivc wall 14mm and contacts the aorta.One (1) posterior strut perforates the ivc wall 15mm and resides within the soft tissues.One (1) lateral strut perforates the ivc wall 14mm and resides within the soft tissues.The patient experienced anxiety, fear, depression, and pain as a result of the injuries caused by the filter.Hospital and medical records have been requested, but not yet provided.Per computed tomography report,, "the hook of the cook gunther tulip retrievable ivc filter is at the l2-3 interspace.The ivc filter is tilted posteriorly and medially and the hook contacts the ivc wall.All the struts of the ivc filter perforate the ivc up to 15mm.One (1) anterior strut perforates the ivc wall 13mm and resides within the soft tissues.One (1) medial strut perforates the ivc wall 14mm and contacts the aorta.One (1) posterior strut perforates the ivc wall 15mm and resides within the soft tissues.One (1) lateral strut perforates the ivc wall 14mm and resides within the soft tissues." "thrombus within the ivc or filter cannot be evaluated on this non contrast study.".

Brand Name
GUNTHER TULIP JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16869767
Report Number1820334-2023-00542
Device Sequence Number5796479
Product Code DTK
UDI-Device Identifier10827002330174
UDI-Public(01)10827002330174(17)121101(10)2422975
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2012
Device Model NumberG33017
Device Catalogue NumberIGTCFS-65-JUG
Device Lot Number2422975
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale